MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR SHOULDER; LINER FOR METAL-BACK (UHMWPE) STANDARD

LIMACORPORATE S.P.A. SMR SHOULDER; LINER FOR METAL-BACK (UHMWPE) STANDARD
Model Number LINER
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
By the check of the dhrs no pre-existing anomaly was detected on the 59 liners placed on the market with lot# 17at01a.This is the first and only complaint received on the same lot#.We will submit the final mdr as soon as the investigation will be completed.
 
Event or Problem Description
Shoulder revision surgery due to breakage and disassembly of the liner (code 1377.50.010, lot# 17at01a) from the custom-made metal back glenoid.The previous surgery took place on (b)(6) 2019, the revision surgery on (b)(6) 2020.During the revision surgery only the liner was replaced.Patient is (b)(6) years old.Event occurred in (b)(6).
 
Additional Manufacturer Narrative
By the check of the dhrs no pre-existing anomaly was detected on the (b)(4) liners placed on the market with lot n.17at01a.According to our records, at least (b)(4) liners with lot number 17at01a were already implanted and this is the first and only complaint received on this lot number.The custom-made device case report and production documents were also checked without finding any pre-existing deviation.The explanted liner was received at limacorporate.The visual inspection confirmed it is severely damaged and broken, signs caused by contact with the metal are visible on the rear of the liner.The following available radiographs were shared with a medical consultant, asking for a clinical assessment: - pre-operative x-rays taken before the primary surgery, - pre-operative x-rays taken before the revision surgery and dated (b)(4) 2020.The medical expert commented the following: "the first radiograph without implant shows a high riding humeral head, decentered superiorly.This is an indicator for poor supraspinatus (rc) function.This cannot be solved with an atsa, as the surgeon did.This is probably the reason for failure of the liner, asymmetric edge load due to superior migration of the humeral head.This will happen again, until the prosthesis is converted to a reverse.This is a surgical error, not an implant related issue.".In conclusion, considering that: - the check of the device history record, confirmed that the involved devices were manufactured up to specifications and in line with the relevant checks and tests, - the implants were used with devices from a different manufacturer and compatibility of this combination cannot be confirmed.- the analysis of the x-rays highlighted poor supraspinatus function and according to our medical consultant, this patient should have been treated with a reverse prosthesis configuration, it appears that surgical factors might have contributed to the reported issue.We classify the event as not product related.Pms data.According to limacorporate pms data, the revision rate of the l1 liners due to disassembly and/or breakage is about (b)(4).No corrective action needed following this complaint.Limacorporate will continue monitoring the market to promptly detect any further similar event.
 
Event or Problem Description
Shoulder revision surgery due to breakage and disassembly of the liner (code 1377.50.010, lot 17at01a) from the custom-made metal back glenoid (product code 9617.14.757, lot 1903772, ster.(b)(4)).It was reported that the implant was used in combination with a humeral side form a different manufacturer.The previous surgery took place on (b)(6) 2019, the revision surgery on (b)(6) 2020.During the revision surgery only the liner was replaced.According to further information received, the patient underwent a further revision surgery on (b)(6) 2021 due to similar reasons (liner dissociation and breakage).This second case was recorded under complaint reference (b)(4) and reported to fda (ref.3008021110-2021-00092).Patient is 70 years old.Event occurred in the uk.

Brand Name
SMR SHOULDER
Common Device Name
LINER FOR METAL-BACK (UHMWPE) STANDARD
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale, 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key11054684
Report Number3008021110-2020-00119
Device Sequence Number2586092
Product Code KWS
UDI-Device Identifier08033390002608
UDI-Public08033390002608
Combination Product (Y/N)N
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberLINER
Device Catalogue Number1377.50.010
Device Lot Number17AT01A
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown